Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS Honolulu, HI

August 27, 2012

NWS Honolulu, HI issued this small craft advisory at Aug 27, 2012, 9:03 PM HST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 9:03 PM HST (07:03 UTC)
Expired
Aug 29, 2012, 3:30 PM HST
In force
42 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WHHW70 PHFO 280703
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
903 PM HST MON AUG 27 2012

...STRONG TRADE WINDS...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS
IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI.

PHZ119>121-123-124-281915-
/O.NEW.PHFO.SC.Y.0041.120828T0703Z-120829T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
903 PM HST MON AUG 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 


* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25
  KNOTS. ROUGH SEAS TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
5 follow-up statements
968 
WHHW70 PHFO 281341
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 AM HST TUE AUG 28 2012

...STRONG TRADE WINDS...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS
IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI.

PHZ119>121-123-124-290230-
/O.CON.PHFO.SC.Y.0041.000000T0000Z-120829T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
341 AM HST TUE AUG 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25 
  KNOTS. ROUGH SEAS TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
289 
WHHW70 PHFO 281920
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
920 AM HST TUE AUG 28 2012

...LOCALLY STRONG TRADE WINDS BLOWING ACROSS PARTS OF THE STATE...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS
IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI.

PHZ119>121-123-124-290830-
/O.CON.PHFO.SC.Y.0041.000000T0000Z-120829T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
920 AM HST TUE AUG 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25 
  KNOTS. ROUGH SEAS TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
772 
WHHW70 PHFO 290140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST TUE AUG 28 2012

...LOCALLY STRONG TRADE WINDS BLOWING ACROSS PARTS OF THE STATE...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS
IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI.

PHZ119>121-123-124-291445-
/O.CON.PHFO.SC.Y.0041.000000T0000Z-120829T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
340 PM HST TUE AUG 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS TO 25 
  KNOTS. ROUGH SEAS TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
938 
WHHW70 PHFO 291336
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 AM HST WED AUG 29 2012

...LOCALLY STRONG TRADE WINDS...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS
IN THE WINDY AREAS AROUND THE BIG ISLAND AND MAUI.

PHZ119>121-123-124-300245-
/O.EXT.PHFO.SC.Y.0041.000000T0000Z-120830T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
336 AM HST WED AUG 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST
THURSDAY. 

* WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS TO 25
  KNOTS. ROUGH SEAS TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
086 
WHHW70 PHFO 300130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST WED AUG 29 2012


PHZ119>121-123-124-300230-
/O.CAN.PHFO.SC.Y.0041.000000T0000Z-120830T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 PM HST WED AUG 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED. THE SMALL CRAFT ADVISORY IS NO
LONGER NEEDED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 8:30 PM HST, 33 minutes earlier.

Area forecast discussion, Aug 27, 8:30 PM HST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST MON AUG 27 2012

.SYNOPSIS...
A SURFACE HIGH PRESSURE REMAINS FAR NORTH OF THE MAIN HAWAIIAN
ISLANDS...PROVIDING TRADE WINDS ACROSS THE STATE THROUGH THE WEEK.
PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS.

&&

.DISCUSSION...
TRADE WIND WEATHER CONTINUES OVER THE STATE THIS EVENING AS A
SURFACE HIGH PRESSURE PERSISTS FAR NORTH OF THE ISLANDS. ONLY MINOR
CHANGES ARE EXPECTED WITH REGARDS TO THIS HIGH IN THE NEXT FEW
DAYS. AN UPPER LEVEL TROUGH IS DEEPENING WEST OF THE ISLANDS...AND
IS BRINGING SOME HIGH CLOUDS TO THE WESTERN PORTION OF THE STATE.
LOOKS LIKE THESE HIGH CLOUDS ARE THICK ENOUGH TO OBSCURE THE
SKIES...THUS HAVE UPDATED THE FORECAST TO HAVE MORE CLOUDINESS FOR
THE WESTERN ISLANDS THIS EVENING. THESE HIGH CLOUDS MAY LINGER
ACROSS THE STATE FOR IN THE NEXT FEW DAYS AS WELL. LOW LEVEL
MOISTURE HAS BEEN DEEP ENOUGH TO PROVIDE SOME WETTING RAIN TO THE
ISLANDS. LATEST FORECAST CHARTS INDICATE THIS MOISTURE WILL REMAIN
NEAR THE ISLANDS FOR THE NEXT FEW DAYS...ALLOWING SOME ENHANCED
SHOWERS TO AFFECT THE STATE.

IN ALL...TRADE WIND WEATHER WILL REIGN THROUGH THE WEEK...WITH
PASSING CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND MOUNTAIN
AREAS...WHILE KONA AREA OF THE BIG ISLAND WILL SEE AFTERNOON AND
EVENING CLOUDS AND SHOWERS. SOME SHOWERS MAY REACH THE LEE SIDE OF
THE SMALLER ISLANDS UNDER THE MODERATE WINDS.

A DRIER AIR MASS MAY RETURN TO THE ISLANDS OVER THE WEEKEND AS
INDICATED BY THE MODELS. THE STATE MAY SEE DRIER TRADE WIND WEATHER
BY THEN.

&&

.AVIATION...
VFR CONDITIONS SHOULD PREVAIL FOR MOST TERMINALS OVERNIGHT.
WINDWARD AREAS WILL EXPERIENCE BRIEF MVFR CONDITIONS AND MOUNTAIN
OBSCURATIONS DUE TO PASSING CLOUDS AND SHOWERS.

&&

.MARINE...
THE WINDS HAVE INCREASED ENOUGH IN THE PAST FEW HOURS TO WARRANT THE
ISSUANCE OF A SMALL CRAFT ADVISORY FOR THE USUAL WINDIER COASTAL
WATERS AROUND MAUI AND THE BIG ISLAND. BELIEVE THE WINDS WILL REMAIN
STRONG ENOUGH FOR THE ADVISORY TO STAY UP THROUGH EARLY WEDNESDAY AT
THIS POINT.

A SMALL SOUTHEASTERLY SWELL WILL CONTINUE THROUGH MUCH OF THE
WEEK...BUT THE BIG ISLAND WILL BLOCK MUCH OF THIS SWELL AND
PREVENT IT FROM REACHING THE SMALLER ISLANDS. A SMALL SOUTH SWELL
MAY REACH THE ISLANDS ON WEDNESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

HUI

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.